Q. Why am I having diffuse hair fall after taking Finasteride?

Answered by
Dr. Rabia
and medically reviewed by Dr. Divya Banu M
Published on Feb 24, 2019

Hello doctor,

I have been on Finasteride for three months now. Recently, I have been having a huge shed of around 100 hairs a day, up from 5 to 10 before the treatment. The hairs I shed are thick but half the length of the rest of my hair. They are also thin at the base of the hair. This hair loss is in a diffuse pattern on my whole head rather than just at the temples like before. Is this sort of hair loss normal for this point in the medicine?

Dr. Rabia

Dermatology
#

Hi,

Welcome to icliniq.com.

When Minoxidil is started, it can lead to hair loss at first because it regulates hair cycle and all hairs go into one phase leading to diffuse shedding of the hair. But eventually it stops. Ensure proper diet with Vitamins and Minerals. Take Biotin supplements along with it because Biotin is very important in hair growth.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I have hair fall of 10 to 20 strands a day. Is there anything to worry?

Query: Hello doctor, I am 14 years old. My problem is that when I brush my hair, I found my hair on it. My hair fall is 10 to 20 hairs a day. Is there anything to worry?  Read Full >>


Dr. Ashwini V Swamy
Dermatologist

Answer: Hi, Welcome to icliniq.com. Hair is one the fastest growing cells in the body. Hair has different growth cycles like anagen (growing phase), telogen (resting phase), and catagen. Losing 50 to 100 hairs per day is considered normal. Old hairs are replaced by new hairs. If you are losing hairs on t...  Read Full

Are hair fall, skin infections, and overweight due to hypothyroidism?

Query: Hello doctor, I have hypothyroidism. With that, I am facing hair fall, skin infections, overweight, high cholesterol, and memory loss. Are all these happening because of thyroid or there are other factors involved? I am a firm believer in Ayurveda but can this be treated with Ayurveda permanently? ...  Read Full >>


Dr. Ishwar Chandra Rai
Ayurveda Specialist

Answer: Hi, Welcome to icliniq.com. Hypothyroidism may cause these symptoms as you have described. But it is other possibilities too. Hair fall may be due to infection, excessive use of different kinds of shampoo and conditioner, changes in food habits and water, stress, etc. Stress and anxiety may lead t...  Read Full

Is it fine to plan for baby while taking Finasteride?

Query: Hi doctor, I have been consuming Finasteride 1 mg for more than a year for androgenic alopecia. I have mild hair fall concentrated at the vertex. My hair started thinning before four years, mostly at the vertex. My age is 36. I am in excellent health and married. Now, I am planning for a baby. Curre...  Read Full >>


Dr. Jyotisterna Mittal
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have read your query in detail and do understand your concern. Studies have shown that there is no risk to the mother or fetus if the partner is on Finasteride 1 mg daily while conceiving and thereafter. However, females should avoid handling these tablets during pregna...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.